Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 11, 1998, 8:30 PM CST for Bienville Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 1998, 8:30 PM CST (02:30 UTC)
- Expired
- Jan 11, 1998, 9:30 PM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 8:44 PM CST | Hail 1 | Gibsland, LA | |
| Jan 11, 9:30 PM CST | Hail 1 | Ringgold, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 5:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 8:20 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 11, 8:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CST SUN JAN 11 1998 CONVECTION CONTINUES TO PUSH EAST ACRS E TX...NRN LA AND SRN AR. MOST OF THE RAINFALL HAS ENDED ACRS SE OK AND PARTS OF SW AR AND NE TX. WILL NEED TO LOOK AT LOWERING OR DROPPING POPS ALTOGETHER ACRS AREAS WHERE PCPN HAS AL BUT STOPPED. WILL ALSO NEED TO LOOK AT REDEFINING FFAS ACRS NE TX AND SW AR AND DROP FFA ACRS SE OK. WITH SPEED OF MOVEMENT OF THE STORMS APPROACHING 40 KT AND NO SIG TRAINING EXPECTED WILL NOT NEED TO ISSUE FFA NW LA ATTM. MAY NEED TO ISSUE SOMETHING LATER TONIGHT ACRS SRN PORTONS OF CWA AS FLOW BCMS MORE PARALLEL TO STORM MOVEMENT FROM LFK ARE INTO CENTRAL LA. CURRENT TEMPS SHUD WORK FOR LOWS TONIGHT. 18
In the hours before
Special weather statement, Jan 11, 3:15 PM CST, 5 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-112130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST SUN JAN 11 1998 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM CST FOR NORTHEAST TEXAS... ...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS AND EXTREME SOUTHEAST OKLAHOMA... AT 315 PM CST DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. THE AREA EXTENDED GENERALLY NORTH OF A LINE FROM TYLER TEXAS TO TEXARKANA...WALDO AND EL DORADO ARKANSAS. THUNDERSTORMS WITHIN THE AREA WERE MOVING TO THE NORTHEAST AT NEAR 40 MPH. THE HEAVIER THUNDERSTORMS WERE NOTED FROM NEAR NEAR LINDALE WHICH IS JUST NORTH OF TYLER NORTHEAST TO NEAR MT PLEASANT TEXAS. OTHER THUNDERSTORMS WERE NOTED FROM NEAR VALLIANT AND IDABEL OKLAHOMA TO NEAR DE QUEEN AND DIERKS ARKANSAS. OVER THE PAST COUPLE OF HOURS RAINFALL AMOUNTS OVER NORTHEAST TEXAS ACROSS EXTREME SOUTHEAST OKLAHOMA AND INTO SOUTHWEST ARKANSAS RANGED FROM NEAR 1/2 TO 1 INCH WITH ISOLATED HIGHER AMOUNTS TO NEAR 1 1/2 INCHES ACROSS SOUTHEAST MCCURTAIN COUNTY NEAR IDABEL. PERSONS IN NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE SOME TYPE PROTECTIVE ACTION IF FLASH FLOODING OR VERY HEAVY RAINFALL OCCURS. THE GROUND IS NEAR SATURATION IN SOME LOCATIONS AND HEAVY RAINS WILL CAUSE FLASH FLOODING IN SHORT PERIOD OF TIME. SIX
Special weather statement, Jan 11, 3:15 PM CST, 5 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-112130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST SUN JAN 11 1998 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM CST FOR NORTHEAST TEXAS... ...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS AND EXTREME SOUTHEAST OKLAHOMA... AT 315 PM CST DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. THE AREA EXTENDED GENERALLY NORTH OF A LINE FROM TYLER TEXAS TO TEXARKANA...WALDO AND EL DORADO ARKANSAS. THUNDERSTORMS WITHIN THE AREA WERE MOVING TO THE NORTHEAST AT NEAR 40 MPH. THE HEAVIER THUNDERSTORMS WERE NOTED FROM NEAR NEAR LINDALE WHICH IS JUST NORTH OF TYLER NORTHEAST TO NEAR MT PLEASANT TEXAS. OTHER THUNDERSTORMS WERE NOTED FROM NEAR VALLIANT AND IDABEL OKLAHOMA TO NEAR DE QUEEN AND DIERKS ARKANSAS. OVER THE PAST COUPLE OF HOURS RAINFALL AMOUNTS OVER NORTHEAST TEXAS ACROSS EXTREME SOUTHEAST OKLAHOMA AND INTO SOUTHWEST ARKANSAS RANGED FROM NEAR 1/2 TO 1 INCH WITH ISOLATED HIGHER AMOUNTS TO NEAR 1 1/2 INCHES ACROSS SOUTHEAST MCCURTAIN COUNTY NEAR IDABEL. PERSONS IN NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE SOME TYPE PROTECTIVE ACTION IF FLASH FLOODING OR VERY HEAVY RAINFALL OCCURS. THE GROUND IS NEAR SATURATION IN SOME LOCATIONS AND HEAVY RAINS WILL CAUSE FLASH FLOODING IN SHORT PERIOD OF TIME. SIX
Local storm report, Jan 11, 3:21 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM 2 SE IDABEL OK .75 INCH HAIL
01/11/98 MCCURTAIN
10Local storm report, Jan 11, 3:21 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM 2 SE IDABEL OK .75 INCH HAIL
01/11/98 MCCURTAIN
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:04 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 56 min |
| Jan 11, 6:21 PM CST | Severe Thunderstorm Warning | SHV | Smith | 39 min |
| Jan 11, 6:45 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| Jan 11, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 61 min |
| Jan 11, 10:40 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 35 min |
| Jan 11, 6:58 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 47 min |
| Jan 11, 7:42 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 48 min |
| Jan 11, 7:55 PM CST | Severe Thunderstorm Warning | SHV | Webster | 35 min |
| Jan 11, 8:12 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 48 min |
| Jan 11, 8:51 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 69 min |
| Jan 11, 9:33 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 27 min |
| Jan 11, 11:13 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 62 min |
| Jan 11, 11:30 PM CST | Tornado Warning | SHV | Sabine | 60 min |
| Jan 12, 12:06 AM CST | Tornado Warning | SHV | Natchitoches | 54 min |
| Jan 12, 12:58 AM CST | Severe Thunderstorm Warning | SHV | Grant | 47 min |
| Jan 11, 6:04 PM CST | Severe Thunderstorm Warning | SHV | Nevada | 56 min |
| Jan 11, 6:19 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.